Alert archive / Tennessee / River Flood Warnings in 2021
River Flood Warning 16, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 28, 2021, 11:47 AM CST for Obion County, Weakley County, Tennessee. It took effect at Feb 28, 2021, 3:28 PM CST. It was in force for 61 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2021, 11:47 AM CST (17:47 UTC)
- In effect from
- Feb 28, 2021, 3:28 PM CST
- Expired
- Mar 3, 2021, 4:22 AM CST
- In force
- 61 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 73 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Obion River near Martin (NOMT1). The gauge peaked at 21.06 ft at Mar 1, 2021, 6:00 PM CST.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07025400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
809 WGUS44 KMEG 281747 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Memphis TN 1147 AM CST Sun Feb 28 2021 ...The National Weather Service in Memphis TN has issued a Flood Warning for the following rivers in Tennessee... North Fork Obion River near Martin PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Motorists should not attempt to drive around barricades or drive cars through flooded areas. Additional information is available at weather.gov/memphis. The next statement will be issued as conditions warrant. && TNC131-183-011800- /O.NEW.KMEG.FL.W.0016.210228T2128Z-210302T0533Z/ /NOMT1.2.ER.210228T2128Z.210301T1200Z.210301T2332Z.NR/ 1147 AM CST Sun Feb 28 2021 The National Weather Service in Memphis has issued a * Flood Warning for the North Fork Obion River near Martin. * From this afternoon to Monday evening. * At 11:00 AM CST Sunday the stage was 18.6 feet. * Flood stage is 20.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage late this afternoon to a crest of 21.5 feet Monday morning. It will then fall below flood stage Monday evening. * Impact...At 21.0 feet, Residents in the community of Rives should complete necessary flood precautions. Evacuations may be required. Extensive crop land flooding is occurring near the river in northeast Obion County and the northwest portion of Weakley County. Equipment and livestock should be moved to higher ground. * Flood History...This crest compares to a previous crest of 21.5 feet on 12/01/2001. && LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909 $$
6 follow-up statements
254 WGUS84 KMEG 010127 FLSMEG Flood Statement National Weather Service Memphis TN 727 PM CST Sun Feb 28 2021 ...The Flood Warning is extended for the following rivers in Tennessee... North Fork Obion River near Martin PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at weather.gov/memphis. The next statement will be issued as conditions warrant. && TNC131-183-020130- /O.EXT.KMEG.FL.W.0016.000000T0000Z-210302T0742Z/ /NOMT1.2.ER.210228T2351Z.210301T1200Z.210302T0142Z.NR/ 727 PM CST Sun Feb 28 2021 ...The Flood Warning is now in effect until early Tuesday morning... The Flood Warning continues for the North Fork Obion River near Martin. * Until late Monday night. * At 7:00 PM CST Sunday the stage was 20.3 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and moderate flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 7:00 PM CST Sunday was 20.3 feet. * Forecast...The river is expected to rise to a crest of 21.5 feet tomorrow morning. It will then fall below flood stage tomorrow evening. * Impact...At 21.0 feet, Residents in the community of Rives should complete necessary flood precautions. Evacuations may be required. Extensive crop land flooding is occurring near the river in northeast Obion County and the northwest portion of Weakley County. Equipment and livestock should be moved to higher ground. && LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909 $$ MM
474 WGUS84 KMEG 011751 FLSMEG Flood Statement National Weather Service Memphis TN 1151 AM CST Mon Mar 1 2021 ...The Flood Warning is extended for the following rivers in Tennessee... North Fork Obion River near Martin PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at weather.gov/memphis. The next statement will be issued as conditions warrant. && TNC131-183-021800- /O.EXT.KMEG.FL.W.0016.000000T0000Z-210303T1330Z/ /NOMT1.1.ER.210228T2351Z.210301T1800Z.210303T0730Z.NO/ 1151 AM CST Mon Mar 1 2021 ...The Flood Warning is now in effect until Wednesday morning... The Flood Warning continues for the North Fork Obion River near Martin. * Until Wednesday morning. * At 11:00 AM CST Monday the stage was 20.4 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 11:00 AM CST Monday was 20.5 feet. * Forecast...The river is expected to rise to a crest of 20.7 feet this afternoon. It will then fall below flood stage early Wednesday morning. * Impact...At 21.0 feet, Residents in the community of Rives should complete necessary flood precautions. Evacuations may be required. Extensive crop land flooding is occurring near the river in northeast Obion County and the northwest portion of Weakley County. Equipment and livestock should be moved to higher ground. && LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909 $$
529 WGUS84 KMEG 020206 FLSMEG Flood Statement National Weather Service Memphis TN 806 PM CST Mon Mar 1 2021 ...The Flood Warning is extended for the following rivers in Tennessee... North Fork Obion River near Martin PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at weather.gov/memphis. The next statement will be issued as conditions warrant. && TNC131-183-030215- /O.EXT.KMEG.FL.W.0016.000000T0000Z-210303T1800Z/ /NOMT1.2.ER.210228T2351Z.210302T0000Z.210303T1200Z.NR/ 806 PM CST Mon Mar 1 2021 ...The Flood Warning is now in effect until early Wednesday afternoon... The Flood Warning continues for the North Fork Obion River near Martin. * Until Wednesday afternoon. * At 7:00 PM CST Monday the stage was 20.9 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and moderate flooding is forecast. This approaches the flood of record. * Forecast...The river is expected to rise to a crest of 21.0 feet just after midnight tonight. It will then fall below flood stage Wednesday morning. * Impact...At 21.0 feet, Residents in the community of Rives should complete necessary flood precautions. Evacuations may be required. Extensive crop land flooding is occurring near the river in northeast Obion County and the northwest portion of Weakley County. Equipment and livestock should be moved to higher ground. && LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909 $$
956 WGUS84 KMEG 021942 FLSMEG Flood Statement National Weather Service Memphis TN 142 PM CST Tue Mar 2 2021 ...The Flood Warning continues for the following rivers in Tennessee... North Fork Obion River near Martin PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at weather.gov/memphis. The next statement will be issued as conditions warrant. && TNC131-183-031800- /O.CON.KMEG.FL.W.0016.000000T0000Z-210303T1800Z/ /NOMT1.1.ER.210228T2351Z.210302T0000Z.210303T1200Z.NR/ 142 PM CST Tue Mar 2 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the North Fork Obion River near Martin. * Until Wednesday afternoon. * At 11:00 AM CST Tuesday the stage was 20.3 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. This approaches the flood of record. * Recent Activity...The maximum river stage in the 24 hours ending at 11:00 AM CST Tuesday was 21.1 feet. * Forecast...The river is expected to fall below flood stage tomorrow morning and continue falling to 10.4 feet early Friday afternoon. * Impact...At 20.0 feet, Flooding is occurring along the North Fork Obion River in Northeast Obion County and Northwest Weakley County. Flooding is also occurring in low lying areas near Union City. * Flood History...This crest compares to a previous crest of 20.1 feet on 05/18/2008. && LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909 $$
313 WGUS84 KMEG 030215 FLSMEG Flood Statement National Weather Service Memphis TN 815 PM CST Tue Mar 2 2021 ...The Flood Warning continues for the following rivers in Tennessee... North Fork Obion River near Martin PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at weather.gov/memphis. The next statement will be issued as conditions warrant. && TNC131-183-031800- /O.CON.KMEG.FL.W.0016.000000T0000Z-210303T1800Z/ /NOMT1.1.ER.210228T2351Z.210302T0000Z.210303T1200Z.NR/ 815 PM CST Tue Mar 2 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the North Fork Obion River near Martin. * Until Wednesday afternoon. * At 7:00 PM CST Tuesday the stage was 20.2 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. This approaches the flood of record. * Forecast...The river is expected to fall below flood stage Wednesday tomorrow morning and continue falling. * Impact...At 20.0 feet, Flooding is occurring along the North Fork Obion River in Northeast Obion County and Northwest Weakley County. Flooding is also occurring in low lying areas near Union City. && LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909 $$
949 WGUS84 KMEG 031022 FLSMEG Flood Statement National Weather Service Memphis TN 422 AM CST Wed Mar 3 2021 ...The Flood Warning is cancelled for the following rivers in Tennessee... North Fork Obion River near Martin TNC131-183-031130- /O.CAN.KMEG.FL.W.0016.000000T0000Z-210303T1022Z/ /NOMT1.1.ER.210228T2351Z.210302T0000Z.210303T1200Z.NR/ 422 AM CST Wed Mar 3 2021 ...The Flood Warning for the North Fork Obion River near Martin has been cancelled... The Flood Warning is cancelled for the North Fork Obion River near Martin. * At 4:00 AM CST Wednesday the stage was 19.5 feet. * Flood stage is 20.0 feet. * Forecast...The river has dropped below flood stage and will continue a gradual fall. && LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909 $$ MJ
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 28, 5:28 AM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Feb 28, 5:28 AM CST, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
528 AM CST Sun Feb 28 2021
.DISCUSSION... /issued 510 AM CST Sun Feb 28 2021/
Flooding and severe storm potential remain the primary concerns
through late evening.
Early morning surface analysis showed lower/mid 60s dewpoints
extending into western KY and southeast MO. Dewpoints over
northeast AR were a few degrees cooler, but should warm with the
surface warm front north of the area. We've seen scattered robust
storms during the early morning, with some clusters producing
heavy rainfall as they moved from central AR to northwest TN. As
expected, these storms presented no hail threat, per KNQA dual-pol
products. These storms were fed by a 60kt southwesterly low level
jet that should gradually weaken following sunrise.
Isolated/scattered warm sector showers and storms will continue
through the morning, perhaps numerous in coverage near the TN/KY
boarder. NAM Bufr soundings suggest storms will remain rooted in
an elevated layer through late morning. Deep convection and heavy
rain potential should increase toward midday, with the erosion of
a midlevel warm layer around 675 mb. Coverage of storms should
remain limited until a cold front begins to make its move south
during the afternoon, in response to midlevel height falls across
the central plains. HRRR and other convection-allowing models
(CAMs) depict a QLCS oriented southwest-northeast, moving
southeast with the cold front during the late afternoon and
evening. Peak flooding potential is expected during this period,
aided by convective intensity and training potential of storms
along and just behind the advancing cold front. Short term model
guidance suggests precipitable water values in excess of 1.8
inches will prevail in advance of the cold front - exceeding the
99th percentile of late February precipitable water climatology.
Regarding severe potential, several CAMs depict discrete storms
forming in advance of the cold front, east of the MS River late
afternoon and evening. Per the NAM Bufr soundings, these storms
may be rooted in the near boundary layer, with MUCAPE near 1000
j/kg and 3km SRH over 400 m2/s2. If the airmass isn't too worked
over by storm outflow and updrafts can become rooted in the
boundary layer, a few short-lived tornadoes cannot be ruled out,
particularly over north MS. Those conditions are far from
certain, but the evening tornado threat can't be discounted.
Regarding the midweek periods, no major changes from earlier
forecasts. Tuesday appears on track for additional (lighter)
rainfall from a compact closed low passing through the Midsouth.
The late week periods have trended cooler with the medium range
guidance consistent in depicting a deeper upper level longwave
trof over the southeast Canada and New England. This would place
the Midsouth under northwest flow aloft, upon which a late week
southern branch upper low makes little progress impinging. So
perhaps not as rainy late in the week as expected, but cooler.
PWB
&&
.AVIATION...
12Z TAF Set
Convection continues to impact KJBR this morning. Latest CAM
models show this convection dissipating by 14-15Z. Chances for
showers will continue at KMEM, KMKL, and KJBR through the day. As
peak heating begins to occur expect spotty thunderstorms to begin
to develop about anywhere in the Mid-South. However, best chances
for convection will occur ahead and along the cold front. Have
adjusted timing of TEMPO groups at TAF sites. Lingering light rain
will continue for a couple of hours behind the front. As for
CIGS, IFR/MVFR conditions will occur this morning, but will
gradually improve through the day. Would not be surprised to see a
brief period of VFR conditions at all TAF sites before convection
associated with the front moves into the area. IFR conditions
will likely occur with the convection, but conditions will
improve quickly behind the front. Gusty southwest winds will occur
through frontal passage. Thereafter, winds will remain gusty as
direction switches to the NW and eventually to the north. Low-level
wind shear that is currently occurring will gradually weaken by
15-17Z. Low-level jet begins to increase to 40+ KTS again just
ahead of the cold front thus reintroduced low level wind shear at
KMEM.
KRM
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for Crittenden-Cross-Lee AR-
Phillips-St. Francis.
Flood Watch through this evening for Clay-Craighead-Greene-
Mississippi-Poinsett.
MO...Flood Watch through this evening for Dunklin-Pemiscot.
MS...Flood Watch through late tonight for Alcorn-Benton MS-Coahoma-
DeSoto-Lafayette-Marshall-Panola-Prentiss-Quitman-Tate-
Tippah-Tishomingo-Tunica-Union.
Flood Watch from noon CST today through late tonight for Calhoun-
Chickasaw-Itawamba-Lee MS-Monroe-Pontotoc-Tallahatchie-
Yalobusha.
TN...Flood Watch through late tonight for Benton TN-Carroll-Chester-
Decatur-Fayette-Hardeman-Hardin-Haywood-Henderson-Madison-
McNairy-Shelby-Tipton.
Flood Watch through this evening for Crockett-Dyer-Gibson-Henry-
Lake-Lauderdale-Obion-Weakley.
&&Hazardous weather outlook, Feb 28, 3:29 AM CST, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 329 AM CST Sun Feb 28 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-011130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 329 AM CST Sun Feb 28 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Locally heavy rainfall from showers and thunderstorms will continue to bring a risk of flooding through late tonight. There is a Slight Risk for severe thunderstorms over all the Midsouth through late evening. The primary severe risks will be damaging winds. A few short-lived tornadoes will also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary through late this evening. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:37 PM CST | Special Weather Statement | MEG | Decatur | 23 min |
| Feb 27, 9:03 PM CST | Dense Fog Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 7 hr |
| Feb 28, 11:49 AM CST | River Flood Warning | MEG | Dyer, Gibson, Obion | 7 days |
| Feb 28, 11:50 AM CST | River Flood Advisory | MEG | Decatur, Perry | 5 days |
| Feb 28, 3:15 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lake | 33 min |
| Feb 28, 3:37 PM CST | Flash Flood Warning | MEG | Lake, Obion | 2 hr |
| Feb 28, 4:37 PM CST | Flash Flood Warning | MEG | Dyer, Lake, Obion, Weakley | 5 hr |
| Feb 28, 4:44 PM CST | Flash Flood Warning | MEG | Lake, Obion | 5 hr |
| Feb 28, 5:16 PM CST | Flash Flood Warning | MEG | Lauderdale | 3 hr |
| Feb 28, 5:34 PM CST | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 41 min |
Nearby
River Flood Warnings in Tennessee, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.